Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 2, 2021, 12:43 PM MST for Greenlee County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 12:43 PM MST (19:43 UTC)
- Expired
- Aug 2, 2021, 1:30 PM MST
- In force
- 47 min
- Issued by
- NWS Tucson, AZ
County Greenlee County, AZ
The radar
The Tucson radar (KEMX), 208 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 2053 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914 WWUS85 KTWC 021943 SPSTWC Special Weather Statement National Weather Service Tucson AZ 1243 PM MST Mon Aug 2 2021 AZZ509-510-022030- Upper Gila River and Aravaipa Valleys including Clifton/Safford-White Mountains of Graham and Greenlee Counties including Hannagan Meadow- 1243 PM MST Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREENLEE COUNTY UNTIL 130 PM MST... At 1243 PM MST, Doppler radar was tracking a strong thunderstorm 13 miles south of Hannagan Meadow, or 29 miles north of Clifton, moving south at 15 mph. Wind gusts up to 50 mph and pea sized hail will be possible with this storm. Locations impacted include... Rose Peak. LAT...LON 3354 10940 3349 10915 3321 10916 3326 10949 TIME...MOT...LOC 1943Z 014DEG 11KT 3345 10928 $$ AH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 2, 10:00 AM MST, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 2, 10:00 AM MST, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1000 AM MST Mon Aug 2 2021 .SYNOPSIS...The overall trend in thunderstorm coverage will be less for most of this week and focused south and east of Tucson. High temperatures will trend up to near or slightly above normal by midweek. Better coverage of showers and thunderstorms is possible by the upcoming weekend. && .DISCUSSION...After some overnight/early morning showers, a few more have already developed in the White Mountains of east-central AZ. Overall, the general trend in thunderstorm activity the next few days will be limited compared to the last couple of weeks in July. That said, the current forecast in the short-term looked on track. Thus, no updates necessary this morning. && .AVIATION...Valid through 03/18Z. Generally SKC with FEW clouds around 10k-15k ft AGL this morning. Expect another round of isolated SHRA/TSRA this afternoon. SCT to perhaps BKN clouds between 8k-12k ft agl by late afternoon. Brief MVFR will be possible within +TSRA. Best chance for any storms will be south and east of KTUS. Outside of TSRA outflows, SFC wind will generally remain less than 10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered showers and thunderstorms are expected throughout the week, with a downward trend in storm activity today through Wednesday when storm chances will mainly be east of Tucson. An upswing in thunderstorm activity is expected going into this weekend. Any thunderstorms that develop will be capable of producing strong, gusty and erratic winds along with locally heavy rainfall. RH values will remain well above critical thresholds the next 7 days. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .PREV DISCUSSION.../Issued 311 AM MST Mon Aug 2 2021/ A few weak showers were occurring this morning along/near AZ/NM border. The center of the upper high that was over northern Sonora last night will move NW to a position near Las Vegas later today and then maintain that position through at least late Wednesday. Thus looking at a low-grade monsoon for the first half of the work week with daily activity mainly being east and south of Tucson. Each evening thunderstorm complexes will be developing across Sonora MX which may send out low level moisture pushes into the area each overnight period. By Thursday the upper ridge axis becomes more east-west oriented with two centers developing, one east of the area and one west of the area. This will open up the area for a return to an active monsoon pattern that will continue into the weekend. High temperatures heating up through mid-week before returning to below normal levels late in the week into the weekend. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 2, 12:43 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 1243 PM MST Mon Aug 2 2021 AZZ509-510-022030- Upper Gila River and Aravaipa Valleys including Clifton/Safford-White Mountains of Graham and Greenlee Counties including Hannagan Meadow- 1243 PM MST Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREENLEE COUNTY UNTIL 130 PM MST... At 1243 PM MST, Doppler radar was tracking a strong thunderstorm 13 miles south of Hannagan Meadow, or 29 miles north of Clifton, moving south at 15 mph. Wind gusts up to 50 mph and pea sized hail will be possible with this storm. Locations impacted include... Rose Peak. LAT...LON 3354 10940 3349 10915 3321 10916 3326 10949 TIME...MOT...LOC 1943Z 014DEG 11KT 3345 10928 AH
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:23 PM MST | Special Weather Statement | TWC | 52 min | |
| Aug 1, 6:03 PM MST | Flash Flood Warning | TWC | Graham | 3 hr |
| Aug 1, 6:35 PM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Aug 1, 6:44 PM MST | Special Weather Statement | TWC | 31 min | |
| Aug 1, 8:28 PM MST | Special Weather Statement | TWC | Cochise | 47 min |
| Aug 1, 8:40 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Aug 2, 1:27 PM MST | Special Weather Statement | TWC | Greenlee | 48 min |
| Aug 2, 2:26 PM MST | Excessive Heat Warning | TWC | Graham, Greenlee, Pima, Pinal | 54 hr |
| Aug 2, 2:43 PM MST | Special Weather Statement | TWC | Cochise | 47 min |
| Aug 2, 2:50 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 40 min |
| Aug 2, 2:51 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
| Aug 2, 3:20 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 115 min |
| Aug 2, 4:04 PM MST | Special Weather Statement | TWC | Graham | 56 min |
| Aug 2, 4:22 PM MST | Areal Flood Advisory | TWC | Cochise | 113 min |
| Aug 2, 4:47 PM MST | Special Weather Statement | TWC | 43 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.